Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 504, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 26, 2008, 7:23 PM CDT for Barry County, Stone County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2008, 7:23 PM CDT (00:23 UTC)
- Expired
- Jul 26, 2008, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 48 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1732 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 270023
SVRSGF
MOC009-209-270115-
/O.NEW.KSGF.SV.W.0504.080727T0023Z-080727T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EASTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 815 PM CDT.
* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST
OF CRANE TO 9 MILES SOUTHWEST OF CAPE FAIR...MOVING EAST AT 10 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CRANE BY 745 PM CDT.
KIMBERLING CITY AND GALENA BY 815 PM CDT.
THE TOWNS OF ELSEY...CAPE FAIR...HURLEY AND LAMPE ARE ALSO IN THE
PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3692 9363 3692 9362 3694 9362 3695 9362
3696 9345 3650 9335 3649 9360
TIME...MOT...LOC 0023Z 269DEG 9KT 3685 9363 3663 9361
$$
TERRY2 follow-up statements
000
WWUS53 KSGF 270037
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CDT SAT JUL 26 2008
MOC009-209-270115-
/O.CON.KSGF.SV.W.0504.000000T0000Z-080727T0115Z/
STONE MO-BARRY MO-
737 PM CDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN BARRY AND STONE COUNTIES...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ELSEY TO 6 MILES
SOUTHWEST OF CAPE FAIR TO LAMPE...MOVING EAST AT 10 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KIMBERLING CITY AND GALENA BY 810 PM CDT.
THE TOWNS OF ELSEY...CAPE FAIR AND HURLEY ARE IN THE PATH OF THESE
SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3692 9363 3692 9362 3694 9362 3695 9362
3696 9345 3650 9335 3649 9360
TIME...MOT...LOC 0037Z 269DEG 9KT 3685 9359 3665 9355
3654 9339
$$
TERRY000
WWUS53 KSGF 270102
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT SAT JUL 26 2008
MOC009-270112-
/O.CAN.KSGF.SV.W.0504.000000T0000Z-080727T0115Z/
BARRY MO-
802 PM CDT SAT JUL 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARRY COUNTY IS
CANCELLED...
LAT...LON 3652 9360 3652 9359 3678 9359 3680 9342
3650 9335 3650 9360
TIME...MOT...LOC 0102Z 333DEG 10KT 3664 9357
$$
MOC209-270115-
/O.CON.KSGF.SV.W.0504.000000T0000Z-080727T0115Z/
STONE MO-
802 PM CDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN STONE COUNTY...
AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF CAPE FAIR...OR 9 MILES WEST
OF KIMBERLING CITY...MOVING SOUTHEAST AT 12 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES WEST OF KIMBERLING CITY BY 815 PM CDT.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3652 9360 3652 9359 3678 9359 3680 9342
3650 9335 3650 9360
TIME...MOT...LOC 0102Z 333DEG 10KT 3664 9357
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:40 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 26, 6:40 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 PM CDT SAT JUL 26 2008 .DISCUSSION... THE WARM AND HUMID AIRMASS THAT MOVED INTO THE REGION OVER THE PAST SEVERAL DAYS WILL TAKE UP RESIDENCE IN THE OZARKS FOR MUCH OF THE UPCOMING WEEK. THIS WILL LEAD TO THE CHANCES OF SHOWERS AND THUNDERSTORMS NEARLY EACH DAY THROUGH FRIDAY. THE REMNANTS OF HURRICANE DOLLY WILL ALSO PLAY A ROLE IN THE WEATHER FOR THE AREA TOUGH MODELS ARE IN DISAGREEMENT AS TO WHEN DOLLYS REMNANTS WILL BEGIN TO SHIFT EAST. IN ADDITION TO THE CHANCES FOR PRECIPITATION...TEMPERATURES IN THE MID TO UPPER 90S AND HIGH HUMIDITIES WILL LEAD TO NEAR HEAT ADVISORY VALUES FOR THE REGION...ESPECIALLY WEST OF HIGHWAY 65. FOR THE NEXT 24 HOURS THE CONCERNS FOCUS ON A DEVELOPING MCS AND WHETHER THE LEFT OVER CLOUD COVER WILL KEEP TEMPERATURES DOWN SUNDAY AFTERNOON. BEGINNING STAGES OF A STORM COMPLEX NOW DEVELOPING OVER SOUTH CENTRAL NEBRASKA...NORTH CENTRAL KANSAS WILL LIKELY IMPACT THE OZARKS. FLOW OVER THE TOP OF THE UPPER LEVEL RIDGE AND SURFACE HIGH BRINGS THE MCS INTO THE AREA LATE THIS EVENING INTO SUNDAY MORNING. THE STORMS SHOULD HAVE PLENTY OF INSTABILITY TO WORK WITH WITH CAPE VALUES IN THE 2-3000 J/KG RANGE AND GOOD LOW LEVEL MOISTURE TO WORK WITH. EXPECT STORM TO BE STRONG WITH AN ISOLATED SEVERE STORM AS 700MB TEMPERATURES AROUND 12C TEND TO WORK AGAINST THE STORMS. FOR MONDAY INTO THE END OF THE WORK WEEK...CONCERNS ARE HEAT INDICES AND REMNANTS OF HURRICANE DOLLY. THE OZARKS WILL BE UNDER THE INFLUENCE OF THE UPPER LEVEL RIDGE ALLOWING TEMPERATURES TO REMAIN IN THE MID TO UPPER 90S. HUMIDITY LEVELS WILL REMAIN HIGH AS LOW LEVEL MOISTURE POOLS ACROSS THE AREA. THIS WILL PRODUCE HEAT INDEX VALUES IN THE 101 TO 107 DEGREE RANGE FOR AT LEAST THE WESTERN HALF OF THE CWA. WILL DEFINITELY NEED TO KEEP AND EYE ON THIS. CURRENT EXPECTATIONS IS THAT HEAT ADVISORIES WILL BE NEEDED FOR MONDAY AND TUESDAY. THE REMNANTS OF DOLLY THEN BECOME AN ISSUE SOMEWHERE BETWEEN TUESDAY AND FRIDAY. THIS IS THE SPREAD OF THE CURRENT MODELS IN HANDLING THE REMNANTS. THE ECMWF PHASES DOLLY WITH THE UPPER LEVEL FLOW AND SHIFTS IT EAST OF THE AREA BY THURSDAY MORNING WHILE THE GFS LINGERS DOLLY WEST OF THE AREA THROUGH FRIDAY AND THEN SHUNTS THE SYSTEM ACROSS NORTHERN ARKANSAS. SOMEWHERE IN BETWEEN IS MORE LIKELY AND HAVE KEPT POPS IN THE FORECAST THROUGH THE EXTENDED PERIOD TO HANDEL THIS. GFS STILL INDICATING A RETROGRESSION OF THE WESTERN RIDGE BY THE END OF THE WEEK WHICH WOULD PLACE THE OZARKS IN NORTH TO NORTHWEST FLOW. THIS WOULD SPELL COOLER AND DRIER WEATHER FOR THE REGION AT WEEKS END. THIS WOULD BE WELCOME AFTER THE THE HEAT TO START THE WEEK. WILL HAVE TO SEE IF THIS PANS OUT AND HOPE FOR COOLER WEATHER. HATCH && .AVIATION... FOR THE 00Z TAF PACKAGE...RADAR TRENDS SUGGEST ANOTHER ROUND OF THUNDERSTORMS CURRENTLY OVER WESTERN MISSOURI SHOULD TRACK INTO THE JLN AND SGF AIR SPACE OVER THE NEXT SEVERAL HOURS. HAVE INCLUDED TEMPO IFR CONDITIONS AT BOTH AIRFIELDS AS THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL THAT WOULD REDUCE VISIBILITIES SIGNIFICANTLY. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 26, 5:54 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 PM CDT SAT JUL 26 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 554 PM CDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND TO THE WEST OF THE HIGHWAY 65 CORRIDOR THROUGH THE OVERNIGHT HOURS. THE PRIMARY THREATS WILL BE WIND UP TO 60 MPH...HEAVY RAINFALL AND THE POTENTIAL OF FLASH FLOODING...AND QUARTER SIZE HAIL. ADDITIONAL THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AS A COMPLEX OF THUNDERSTORMS IN CENTRAL KANSAS MIGRATES INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. WIND GUSTS UP TO 60 MPH...HEAVY RAINFALL AND THE POTENTIAL OF FLASH FLOODING...HAIL UP TO THE SIZE OF QUARTERS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HOT AND HUMID AIRMASS WILL PRODUCE AFTERNOON HEAT INDEX VALUES NEAR 100 DEGREES WEST OF HIGHWAY 65 THROUGH THE WEEK. DUE TO A VERY MOIST AND UNSTABLE AIRMASS THAT WILL REMAIN POSITIONED OVER THE REGION...ISOLATED TO SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT ON ANY PARTICULAR DAY THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TO THE WEST OF THE HIGHWAY 65 CORRIDOR TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Special weather statement, Jul 26, 6:30 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT SAT JUL 26 2008 MOZ077-088-094-270015- LAWRENCE MO-JASPER MO-BARTON MO- 630 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR BARTON...NORTHEASTERN JASPER AND NORTHWESTERN LAWRENCE COUNTIES UNTIL 715 PM CDT... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF MOUNT VERNON TO 11 MILES NORTH OF CARTHAGE TO VERDELLA...MOVING SOUTHEAST AT 10 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Local storm report, Jul 26, 6:49 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT SAT JUL 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST 3 N BRONAUGH 37.74N 94.47W
07/26/2008 M60 MPH VERNON MO LAW ENFORCEMENT
A FEW TREES DOWN
&&
ANGLELocal storm report, Jul 26, 6:57 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG FORT SCOTT 37.84N 94.71W
07/26/2008 BOURBON KS EMERGENCY MNGR
TREES AND POWER LINES DOWN IN FORT SCOTT
&&
GCLAYCOMLocal storm report, Jul 26, 6:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD FORT SCOTT 37.84N 94.71W
07/26/2008 BOURBON KS EMERGENCY MNGR
FLASH FLOODING REPORTED IN FORT SCOTT
&&
GCLAYCOMLocal storm report, Jul 26, 7:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 SE OZARK 37.00N 93.18W
07/26/2008 CHRISTIAN MO TRAINED SPOTTER
TREE LIMBS AND BILLBOARD SIGN BLOWN DOWN
&&
MTERRYSpecial weather statement, Jul 26, 7:15 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 PM CDT SAT JUL 26 2008 KSZ097-MOZ077-088-270045- CRAWFORD KS-JASPER MO-BARTON MO- 715 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR BARTON...EASTERN CRAWFORD AND NORTHERN JASPER COUNTIES UNTIL 745 PM CDT... AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRONTENAC TO 6 MILES WEST OF LAMAR...MOVING SOUTH AT 8 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 37 min |
| Jul 26, 7:52 PM CDT | Flash Flood Warning | SGF | Barry, Jasper, Lawrence, Newton, Stone | 6 hr |
| Jul 26, 8:14 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 31 min |
| Jul 27, 1:41 AM CDT | Areal Flood Warning | SGF | Jasper | 8 hr |
| Jul 27, 9:09 AM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.